Log in
British Heart Foundation
8,894 members5,428 posts

Bisoprolol

I used to get up for a wee 4 or 5 times a night. Since I started taking my Bisoprolol at night, I am sleeping better and only getting up for 1 wee. I suspect that the side effect of fatigue is helping me sleep.

Side issue: been to the doctor's this morning. As my BP has come down to 110-ish/65-ish he has told me to stop taking the Indapamide. Also, I have a cholesterol test next week to try to get off the statin.

12 Replies
oldestnewest

You say you get up for just one wee - does that suggest you don’t get up for the other 3 or 4?

10 likes
Reply

In the circumstances I don’t think I should laugh, but if you can’t laugh, what can you do 😊

2 likes
Reply

The bisoprolol will also lower your BP as well and does make you tired. Glad you're getting some sleep tho

Reply

Hi JIimmy,

I am on a low dose 1.25MG.7

I literally used to wake up needing to pee the same 5 times every night with a full bladder.

Since starting my meds I sleep through the night, I find it bizarre although its more convenient for me lol, I just wonder where the 5 pees went lol.

3 likes
Reply

What caused you to need to urinate frequently?

Reply

Lying on my front appeared to trigger it but taking the Bisoprolol at night (instead of with my breakfast) has reduced the number of times I have to get up. It is usually 1, which is normal (I am told) for a bloke my age (62).

Reply

Have you had your cholesterol results yet?

Do you have any other indications that your insulin levels are too high nhs.uk/conditions/metabolic... ?

Reply

I had the test last Monday and I will phone my GP this Monday to get the results. I am excited about the possibility of reducing my statin dosage.

Reply

If u are taking diuretics they make u pee more to remove excess fluid from the body. This increases times needing to pee.

BISOPROLOL however slows metabolism so has reverse effect so slows it down.

So pee less frequently.

The effects of Bisoprolol are at their peak at approx 2hrs after taking so if taken before bed would last most of night. Then gradually wears off till the next dose.

Reply

I am off the diuretics since last week. Doesn't seem to make any difference.

Reply

I suspected all along that they weren't doing anything.

Reply

Taking the Bisoprolol at night has reduced the side effects I was getting, dizzy spells (postural hypotension), itching, etc. I am still unsteady on my feet though. I did Tai Chi for over 20 years so had an excellent sense of balance. GPs don't want me to come off the Bisoprolol but at some point soon I am going to insist or just do it off my own bat. I want to get the Tai Chi going again. In fact, I want to teach it.

Reply

You may also like...